Alert archive / Colorado / Fire Weather Watches in 2018

Fire Weather Watch 21, NWS Pueblo, CO

April 15, 201816 counties in Colorado

NWS Pueblo, CO issued this fire weather watch at Apr 15, 2018, 4:20 AM MDT for 16 counties in Colorado. It took effect at Apr 17, 2018, 10:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 15, 2018, 4:20 AM MDT (10:20 UTC)
In effect from
Apr 17, 2018, 10:00 AM MDT
Expired
Apr 15, 2018, 3:00 PM MDT
In force
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Baca County, CO, Bent County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 70 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 10.3 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2018-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2018-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2802 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

828 
WWUS85 KPUB 151020
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
420 AM MDT Sun Apr 15 2018

...A Red Flag Warning has been issued from 11 AM Monday morning
through 8 PM Monday evening for gusty winds, low relative humidity
values and dry fuels for fire weather zones 222, 224 through 230
and 233, which includes the San Luis Valley, the lower slopes of
the Sangre de Cristo and Wet Mountains, Fremont, El Paso, Pueblo,
Huerfano and Las Animas Counties...

...A Fire Weather Watch has been issued from Tuesday morning
through Tuesday evening for gusty winds, low relative humidity
values and dry fuels for fire weather zones 222, 224, and 226
through 237, which includes the San Luis Valley, Fremont County,
and all of the Southeast Colorado Plains...

COZ222-224-228>230-233-160230-
/O.UPG.KPUB.FW.A.0020.180416T1700Z-180417T0200Z/
/O.NEW.KPUB.FW.W.0027.180416T1700Z-180417T0200Z/
/O.NEW.KPUB.FW.A.0021.180417T1600Z-180418T0200Z/
Fremont County Including Canon City/Howard/Texas Creek-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Eastern Las Animas County Including Pinon Canyon-
420 AM MDT Sun Apr 15 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY FOR
GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER
ZONES 222...224...228...229...230 AND 233...

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY
FUELS FOR FIRE WEATHER ZONES 222...224...228...229...230 AND 
233...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds, low relative humidity and dry fuels, 
which is in effect from 11 AM to 8 PM MDT Monday. 

A Fire Weather Watch has also been issued. This Fire Weather 
Watch for gusty winds, low relative humidity and dry fuels is in 
effect from Tuesday morning through Tuesday evening.

* Affected Area...Fire Weather Zones 222...224...228...229... 
  230 and 233.

* Winds...Monday, Southwest 15 to 25 mph with gusts to 40 mph. 
  Tuesday, Southwest 30 to 40 mph with gusts up to 60 mph.

* Relative Humidity...5 to 10 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ225-160230-
/O.UPG.KPUB.FW.A.0020.180416T1700Z-180417T0200Z/
/O.NEW.KPUB.FW.W.0027.180416T1700Z-180417T0200Z/
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
420 AM MDT Sun Apr 15 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY FOR
GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER
ZONE 225...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds, low relative humidity and dry fuels, 
which is in effect from 11 AM to 8 PM MDT Monday. The Fire Weather
Watch is no longer in effect.

* Affected Area...Fire Weather Zone 225.

* Winds...Southwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...10 to 15 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ226-227-160230-
/O.NEW.KPUB.FW.W.0027.180416T1700Z-180417T0200Z/
/O.NEW.KPUB.FW.A.0021.180417T1600Z-180418T0200Z/
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-
420 AM MDT Sun Apr 15 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY FOR
GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER
ZONES 226 AND 227...

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY
FUELS FOR FIRE WEATHER ZONES 226 AND 227...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds, low relative humidity and dry fuels, 
which is in effect from 11 AM to 8 PM MDT Monday. 

A Fire Weather Watch has also been issued. This Fire Weather 
Watch for gusty winds, low relative humidity and dry fuels is in 
effect from Tuesday morning through Tuesday evening.

* Affected Area...Fire Weather Zones 226 and 227.

* Winds...Monday, Southwest 10 to 20 mph with gusts to 30 mph.
  Tuesday, Southwest 30 to 40 mph with gusts up to 55 mph.

* Relative Humidity...10 to 15 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ231-232-234>237-160230-
/O.NEW.KPUB.FW.A.0021.180417T1600Z-180418T0200Z/
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
420 AM MDT Sun Apr 15 2018

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY
FUELS FOR FIRE WEATHER ZONES 231...232...234...235...236 AND 
237...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds, low relative humidity and dry fuels, which
is in effect from Tuesday morning through Tuesday evening.

* Affected Area...Fire Weather Zones 231...232...234...235... 
  236 and 237.

* Winds...West 35 to 45 mph with gusts up to 60 mph.

* Relative Humidity...5 to 10 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
2 follow-up statements
934 
WWUS85 KPUB 151052
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
452 AM MDT Sun Apr 15 2018

...A Red Flag Warning has been issued from 11 AM Monday through 8
PM Monday for gusty winds, low relative humidity values and dry 
fuels for fire weather zones 222, 224 through 230 and 233, which 
includes the San Luis Valley, the lower slopes of the Sangre de 
Cristo and Wet Mountains, Fremont, El Paso, Pueblo, Huerfano and 
Las Animas Counties...

...A Fire Weather Watch has been issued from Tuesday morning
through Tuesday evening for gusty winds, low relative humidity
values and dry fuels for fire weather zones 222, 224, and
226 through 237, which includes the San Luis Valley, Fremont
County, and all of the Southeast Colorado Plains...

COZ222-224-226>230-233-160300-
/O.CON.KPUB.FW.W.0027.180416T1700Z-180417T0200Z/
/O.CON.KPUB.FW.A.0021.180417T1600Z-180418T0200Z/
Fremont County Including Canon City/Howard/Texas Creek-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Eastern Las Animas County Including Pinon Canyon-
452 AM MDT Sun Apr 15 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 222...224...226...227...228...229...230 AND 233...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 222...224...226...227...228...229...
230 AND 233...

* Affected Area...Fire Weather Zones 222...224...226...227... 
  228...229...230 and 233.

* Winds...Monday, in the San Luis Valley, southwest at 20 to 30
  mph with gusts up to 45 mph. For Fremont, Pueblo and El Paso
  counties on Monday, southwest at 15 to 25 mph, with gusts up to
  30 mph. For Huerfano and Las Animas counties on Monday,
  southwest at 20 to 25 mph, with gusts up to 35 mph. On Tuesday,
  Southwest at 30 to 40 mph with gusts up to 60 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ225-160300-
/O.CON.KPUB.FW.W.0027.180416T1700Z-180417T0200Z/
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
452 AM MDT Sun Apr 15 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 225...

* Affected Area...Fire Weather Zone 225.

* Winds...Southwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ231-232-234>237-160300-
/O.CON.KPUB.FW.A.0021.180417T1600Z-180418T0200Z/
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
452 AM MDT Sun Apr 15 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 231...232...234...235...236 AND 237...

* Affected Area...Fire Weather Zones 231...232...234...235... 
  236 and 237.

* Winds...West 35 to 45 mph with gusts up to 60 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
469 
WWUS85 KPUB 152100
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
300 PM MDT Sun Apr 15 2018

...A Red Flag Warning remains in effect from 11 AM Monday through
8 PM Monday for gusty winds, low relative humidity values and high
haines indices for fire weather zones 222, 224 through 230, 233
and 237, which includes the San Luis Valley, the lower slopes of 
the Sangre de Cristo and Wet Mountains, Fremont, El Paso, Pueblo, 
Huerfano, Las Animas and Baca Counties...

...A Red Flag Warning has been issued from 10 AM Tuesday through 
8 PM Tuesday for gusty winds, low relative humidity values and 
high haines indices for fire weather zones 222 and 224 through 
237, which includes the San Luis Valley, Fremont County, the lower
slopes of the Sangre de Cristo and Wet Mountains, and all of the 
Southeast Colorado Plains...

COZ222-224-226>230-233-161300-
/O.UPG.KPUB.FW.A.0021.180417T1600Z-180418T0200Z/
/O.NEW.KPUB.FW.W.0028.180417T1600Z-180418T0200Z/
/O.CON.KPUB.FW.W.0027.180416T1700Z-180417T0200Z/
Fremont County Including Canon City/Howard/Texas Creek-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Eastern Las Animas County Including Pinon Canyon-
300 PM MDT Sun Apr 15 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
MONDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES
INDICES FOR FIRE WEATHER ZONES 222...224...226...227...228...
229...230 AND 233...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT TUESDAY FOR
GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES INDICES FOR
FIRE WEATHER ZONES 222...224...226...227...228...229...230 AND
233...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds, low relative humidity, and high haines
indices, which is in effect from 10 AM to 8 PM MDT Tuesday. The
Fire Weather Watch is no longer in effect.

* Affected Area...Fire Weather Zones 222...224...226...227... 
  228...229...230 and 233.

* Winds...Southwest 30 to 40 mph with gusts up to 55 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth and spread of fires.

* Haines...6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ237-161300-
/O.UPG.KPUB.FW.A.0021.180417T1600Z-180418T0200Z/
/O.NEW.KPUB.FW.W.0028.180417T1600Z-180418T0200Z/
/O.EXA.KPUB.FW.W.0027.180416T1700Z-180417T0200Z/
Baca County Including Springfield and Eastern Comanche Grasslands-
300 PM MDT Sun Apr 15 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY FOR
GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES INDICES FOR
FIRE WEATHER ZONE 237...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT TUESDAY FOR
GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES INDICES FOR
FIRE WEATHER ZONE 237...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds, low relative humidity, and high haines
indices, which is in effect from 11 AM to 8 PM MDT Monday. A Red
Flag Warning has also been issued from 10 AM to 8 PM MDT Tuesday.
The Fire Weather Watch is no longer in effect.

* Affected Area...Fire Weather Zone 237.

* Winds...Southwest 30 to 40 mph with gusts up to 55 mph.

* Relative Humidity...As low as 7 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth and spread of fires.

* Haines...6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ225-161300-
/O.NEW.KPUB.FW.W.0028.180417T1600Z-180418T0200Z/
/O.CON.KPUB.FW.W.0027.180416T1700Z-180417T0200Z/
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
300 PM MDT Sun Apr 15 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
MONDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES
INDICES FOR FIRE WEATHER ZONE 225...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT TUESDAY FOR
GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES INDICES FOR
FIRE WEATHER ZONE 225...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds, low relative humidity, and high haines
indices, which is in effect from 10 AM to 8 PM MDT Tuesday.

* Affected Area...Fire Weather Zone 225.

* Winds...Southwest 30 to 40 mph with gusts up to 65 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth and spread of fires.

* Haines...6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ231-232-234>236-161300-
/O.UPG.KPUB.FW.A.0021.180417T1600Z-180418T0200Z/
/O.NEW.KPUB.FW.W.0028.180417T1600Z-180418T0200Z/
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
300 PM MDT Sun Apr 15 2018

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT TUESDAY FOR
GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES INDICES FOR
FIRE WEATHER ZONES 231...232...234...235 AND 236...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds, low relative humidity, and high haines
indices, which is in effect from 10 AM to 8 PM MDT Tuesday. The
Fire Weather Watch is no longer in effect.

* Affected Area...Fire Weather Zones 231...232...234...235 and 
  236.

* Winds...West 30 to 40 mph with gusts up to 55 mph.

* Relative Humidity...As low as 7 percent.

* Impacts...Conditions will be favorable for the rapid ignition, 
  growth and spread of fires.

* Haines...6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this fire weather watch went out at Apr 15, 3:43 AM MDT, 37 minutes earlier.

Area forecast discussion, Apr 15, 3:43 AM MDT, 37 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
343 AM MDT Sun Apr 15 2018

.SHORT TERM...(Today and tonight)
Issued at 341 AM MDT Sun Apr 15 2018

Currently...high pressure over Utah is slowly pushing eastward this
morning with broad northwest flow aloft across Colorado.  A few mid
and high level clouds have spread across the region.  Winds have
subsided nicely and generally less than 10 mph this morning.
Temperatures have fallen into the 20s to lower 30s for most areas.
Light snow is possible over the Central Mountains through mid
morning, however, accumulations will remain less than an inch.

Today and tonight...high pressure over Utah will spread east across
Colorado through tonight.  A few mid and high clouds will continue
over the area due to weak energy embedded in the upper ridge.  Winds
are forecast to transition southeasterly by this afternoon and
remain much calmer than the past couple of days.  Afternoon high
temperatures are forecast to reach into the mid 60s for most
locations across the Plains.

By tonight, the upper ridge will be over eastern Colorado with flow
aloft transitioning more southwesterly ahead of the next upper level
storm system.  This will help temperatures remain in the lower to
mid 30s for lows tonight.  This will also set the stage for expected
fire weather concerns for Monday across portions of the area.
Mozley

.LONG TERM...(Monday through Saturday)
Issued at 341 AM MDT Sun Apr 15 2018

Main concerns are the potential for high fire danger on Mon and Tue,
and the potential for high wind event on Tue.

Mon is expected to be a dry day acrs the area, with breezy to windy
conditions, mainly from the I-25 corridor counties and westward.
Humidities at the lower elevations are forecast to be below 15
percent.  At this time, it looks like Red Flag conditions will be
seen over the I-25 corridor counties, Fremont county, the lower
elevations of Sangre de Cristo and Wet mtns and the San Luis Valley.
Will upgrade Fire Wx Watch to a Red Flag Warning for Mon, and will
add El Paso county.

On Tue an upper level trof will move from the Great Basin into CO,
and will bring strong westerly winds to southeast and south
central CO. Sustained winds of 30-40 mph will be possible, with
gusts of 50+ mph not out of the question. May end up needing a
High Wind Warning for several areas, but will hold off on issuing
anything at this time, but will hit the winds hard in the
forecast. The other issue will be the potential for Red Flag
conditions as humidities fall to 15 percent or lower. Will issue a
Fire Wx Watch for Tue for all of the southeast plains and the San
Luis Valley. It is possible that humidities in the San Luis
Valley will end up being a little too high, but at this time it
looks like there could be a long enough period from late morning
thru about midafternoon, when much of the San Luis Valley will see
Red Flag conditions, before temps start to cool in the late
afternoon. As the upper trof moves into CO on Tue, precip chances
along the Cont Dvd will increase, especially in the central mtns.
In the evening hours, as the trof moves east into KS and NE, the
winds will become more northwesterly. The current forecast track
of this upper system is not favorable for bringing any precip to
the southeast plains and mtns.

Wed an upper level ridge builds over the area and the weather will
be dry, with lower wind speeds and lower fire danger.  Winds
increase again for Thu as a new upper level weather system moves
into the Great Basin. Could again see some areas meeting Red Flag
criteria.  There could be a few showers late in the day over the
central mtns, and there is some indications of a dry line setting up
along the eastern CO border.

Thu night the Great Basin weather system is expected to become a
closed low that moves into the Four Corners region and then tracks
east acrs southern CO on Friday.  Both the GFS and ECMWF show a
similar track, but there are timing differences, with the ECMWF
being slower.  Fri night and Sat this system then continues to track
east or southeast, depending on which model you look at, and the
ECMWF continues to be slower than the GFS.  This system has the
potential for bring precip to most of southeast and south central
CO Fri and into Sat, before drier conditions move in for Sun.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 341 AM MDT Sun Apr 15 2018

VFR conditions at all three terminals through the next 24 hours.
Winds will generally be light at KALS through the period.  Expect
Southeast winds at KCOS and KPUB this afternoon, generally around 10
to 15 kts.  Mozley

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Tuesday morning through Tuesday evening
for COZ222-224-226>237.

Red Flag Warning from 11 AM to 8 PM MDT Monday for COZ222-
224>230-233.

&&

SHORT TERM...MOZLEY
LONG TERM...28
AVIATION...MOZLEY
Hazardous weather outlook, Apr 14, 7:51 PM MDT, 8 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
751 PM MDT Sat Apr 14 2018

COZ058>089-093>099-151300-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
751 PM MDT Sat Apr 14 2018

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Strong winds and low humidity values will spread across southern
Colorado again Monday and especially on Tuesday when southwest to
west winds will gust to around 50 mph. This will likely produce
critical fire weather conditions for the mountains, San Luis
Valley and I-25 corridor on Monday and for all of the area on
Tuesday.

This system will also spread a round of snow into the Continental
Divide region on Tuesday with some light to moderate accumulations
of wind driven snow possible.

Another storm system will approach the region by Friday which
could spread another round of rain and snow into the mountains
and thunderstorms into the southeast plains. There is still a
great deal of uncertainty regarding the track and strength of this
storm as it moves across the state Friday and Saturday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed tonight.

LINE/LINE

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 6:26 PM MDTFire Weather WatchPUBAlamosa, Conejos, Costilla, Custer, Fremont, Huerfano and 4 more10 hr
Apr 15, 4:20 AM MDTRed Flag WarningPUBAlamosa, Baca, Chaffee, Conejos, Costilla, Custer and 8 more40 hr
Apr 15, 3:00 PM MDTRed Flag WarningPUBAlamosa, Baca, Bent, Conejos, Costilla, Crowley and 12 more55 hr

Nearby

Fire Weather Watches in Colorado, 2018Every fire weather watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.